Alert archive / Minnesota / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter weather advisory at Oct 5, 2012, 9:39 AM CDT for Lake of the Woods County, Minnesota. It took effect at Oct 5, 2012, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 9:39 AM CDT (14:39 UTC)
- In effect from
- Oct 5, 2012, 10:00 AM CDT
- Expired
- Oct 5, 2012, 3:26 PM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
County Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 227 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS43 KFGF 051439 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 939 AM CDT FRI OCT 5 2012 ...LAKE EFFECT SNOW FOR LAKE OF THE WOODS COUNTY... .COLD NORTHWEST WINDS FLOWING OVER LAKE OF THE WOODS WILL RESULT IN A NARROW BAND OF LAKE EFFECT SNOW ACROSS THE EASTERN PORTIONS OF LAKE OF THE WOODS COUNTY. A NARROW BAND OF 3 TO 5 INCHES IS LIKELY TO IMPACT BAUDETTE...WHELLERS POINT...PITT AND GRACETON IN THE EASTERN PORTION OF THE COUNTY. THE SNOW IS EXPECTED TO TAPER OFF BY EARLY EVENING AS THE WINDS OFF OF THE LAKE DECREASE. MNZ006-060000- /O.NEW.KFGF.WW.Y.0013.121005T1500Z-121006T0000Z/ LAKE OF THE WOODS- INCLUDING THE CITY OF...BAUDETTE 939 AM CDT FRI OCT 5 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR LAKE EFFECT SNOW...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...SNOW EXPECTED THROUGH 7 PM THIS EVENING. * WINDS...NORTHWEST WINDS 15 TO 25 MPH. * VISIBILITIES...VISIBILITIES MAY BE REDUCED TO UNDER ONE HALF MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW BY 7 PM. * OTHER IMPACTS...TREE LIMBS AND POWER LINES MAY BE BROUGHT DOWN DUE TO HEAVY SNOW ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BRAMER
1 follow-up statement
796 WWUS43 KFGF 052026 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 326 PM CDT FRI OCT 5 2012 ...LAKE EFFECT SNOW FOR LAKE OF THE WOODS COUNTY... .LAKE EFFECT SNOW HAS DIMINISHED ACROSS THE AREA AND THE ADVISORY HAS BEEN CANCELLED. TRAVEL IMPACTS ARE NEGLIGIBLE. MNZ006-052130- /O.CAN.KFGF.WW.Y.0013.000000T0000Z-121006T0000Z/ LAKE OF THE WOODS- INCLUDING THE CITY OF...BAUDETTE 326 PM CDT FRI OCT 5 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER WEATHER ADVISORY. LAKE EFFECT SNOW HAS DIMINISHED ACROSS THE AREA. $$ JK
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter weather advisory went out at Oct 5, 4:02 AM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Oct 5, 4:02 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 402 AM CDT FRI OCT 5 2012 .SHORT TERM (TODAY-SUNDAY NIGHT)...MAIN CONCERN WILL BE SNOW CHANCES TODAY. 00Z MODELS IN DECENT AGREEMENT AND WILL USE A BLEND FOR DETAILS. STACKED SYSTEM LOCATED JUST NORTH OF MINNESOTA WILL SLOWLY PROPAGATE EAST TODAY. WATER VAPOR IMAGERY INDICATES A WEAK WAVE UPSTREAM THAT WILL DROP AN UPPER LEVEL TROUGH THROUGH THE REGION TODAY AND THIS EVENING. EXPECT CLOUDS AND SCATTERED SNOW SHOWERS THAT ARE CURRENTLY NORTH OF THE REGION TO GRADUALLY DROP SOUTH THROUGH THE FA. 925MB TEMPS ARE BELOW ZERO TODAY...SO MAJORITY OF PRECIP WILL LIKELY BE SNOW. HOWEVER...WITH DEWPOINTS AROUND 32F AND EARLY OCTOBER SOLAR STILL SOMEWHAT STRONG...THERE COULD BE A RAIN/SNOW MIX AT TIMES DURING THE DAY. ADDITIONAL SNOW ACCUMULATION COULD BE AROUND AN INCH ACROSS NW MN. TEMPERATURES WILL LIKELY NOT RISE MUCH TODAY...EXPECT THE FAR SOUTHERN FA WHERE CLOUDS WILL ENTER LAST. NORTHWEST WINDS OF 20 TO 30 MPH COULD LEAD TO PATCHY REDUCED VISIBILITIES WITHIN A HEAVIER SNOW SHOWER. WILL ALSO HAVE TO WATCH FOR POTENTIAL LAKE EFFECT SNOW ON THE SOUTH SIDE OF LAKE OF THE WOODS AS WINDS BECOME NORTH THIS AFTERNOON. CONDITIONS ARE MARGINAL WITH WATER TEMPS AROUND 4C AND 850MB TEMPS AROUND -8C...BUT 4KM WRF MODELS SUGGEST THE POSSIBILITY. REGION WILL BE IN NORTHWEST FLOW ALOFT THE REMAINDER OF THE PERIOD. THE NEXT STRONGER WAVE WILL APPROACH SAT AND SUN...LOCATED ACROSS SOUTHERN MANITOBA SUNDAY NIGHT. TEMPERATURES WILL BE A BIT WARMER EACH DAY/NIGHT AS A RESULT...BUT STILL BELOW NORMAL. STRONGEST FORCING SUNDAY NIGHT WILL BE NORTH OF THE INTERNATIONAL BORDER GIVEN THE CURRENT EXPECTED TRACK OF THE SYSTEM...BUT WILL KEEP RAIN CHANCES ACROSS THE FAR NORTHERN FA AS IT IS CLOSE. .LONG TERM (MONDAY-THURSDAY)...LONG WAVE UPPER LEVEL RIDGE WAS OFF THE WEST COAST OF BC AND AN UPPER LEVEL TROUGH WAS OVER HUDSON BAY AND WESTERN GREAT LAKE STATES. LONG WAVE FORECAST TO DEAMPLIFY THIS PERIOD. ECMWF WAS SLOW WITH WAVES FOR MON AND TUE AND FAST WITH WAVES ON WED AND THU OVER THE CENTRAL PLAINS COMPARED TO THE GFS. ECMWF SHIFTS SOUTH WITH THE LATEST RUN WHILE THE GFS SHIFTS NORTH. WILL USE A BLEND OF THE ECMWF AND THE GFS. LITTLE CHANGE TO TEMPS THIS PERIOD. GENERALLY A DEGREE OR TWO COOLER IN THE SOUTHERN ZONES WED AND THU. && .AVIATION...AREA OF MAINLY MVFR (ISOLATED IFR) CIGS/VSBY ALONG THE INTERNATIONAL BORDER WILL DROP SOUTH TODAY AND AFFECT MUCH OF THE REGION. EXPECT CLEARING FROM NORTH TO SOUTH TONIGHT. NORTH/NORTHWEST WINDS EXPECTED TO BE FAIRLY STRONG TODAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/HOPPES
Hazardous weather outlook, Oct 5, 4:13 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 413 AM CDT FRI OCT 5 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 413 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED TODAY INTO THIS EVENING ACROSS A MAJORITY OF THE REGION. ADDITIONAL SNOWFALL ACCUMULATIONS AROUND AN INCH OR TWO MAY BE POSSIBLE...ALTHOUGH DAYTIME MELTING SHOULD LIMIT ACCUMULATION. STRONG NORTHWEST WINDS OF 20 TO 30 MPH COMBINED WITH A HEAVIER SNOW SHOWER MAY BRIEFLY REDUCE VISIBILITIES. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.